Alert archive / Georgia / Wind Advisories in 2024
Wind Advisory 14, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Sep 27, 2024, 10:57 AM EDT for 96 counties in Georgia. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2024, 10:57 AM EDT (14:57 UTC)
- Expired
- Sep 28, 2024, 2:40 AM EDT
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS72 KFFC 271457 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1057 AM EDT Fri Sep 27 2024 GAZ001>009-272300- /O.NEW.KFFC.WI.Y.0014.240927T1500Z-240928T1000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Including the cities of Ellijay, Blairsville, Fort Oglethorpe, Hiawassee, Dalton, Trenton, Chatsworth, Blue Ridge, and LaFayette 1057 AM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Fannin, Gilmer, Union, Towns, Catoosa, Dade, Murray, Walker, and Whitfield Counties. * WHEN...Until 6 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and additional power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GAZ011>016-019>025-027-030>039-041>062-066>071-078>081-089>095- 102>106-272300- /O.NEW.KFFC.WI.Y.0014.240927T1500Z-240928T0100Z/ Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Harris-Talbot-Taylor-Crawford- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Stewart- Webster-Sumter-Dooly-Crisp- Including the cities of Crawford, Douglasville, Commerce, Jasper, Conyers, Monroe, Vienna, Eatonton, Madison, Warrenton, Peachtree City, Lumpkin, Preston, Americus, Dahlonega, Pine Mountain, Montezuma, Stockbridge, Zebulon, Athens, East Point, Roberts, Calhoun, Carrollton, Comer, Greensboro, Cordele, Homer, Butler, Washington, Marietta, Ellaville, Warner Robins, Columbus, Cedartown, Thomaston, Barnesville, Fort Moore, Dawsonville, Fort Valley, Atlanta, Sparta, Gainesville, Cleveland, Riverdale, Cumming, Bremen, Crawfordville, Buena Vista, Talbotton, Watkinsville, Decatur, Summerville, Woodstock, Monticello, Covington, West Point, Griffin, Cartersville, Rome, Manchester, Forsyth, Jackson, Lawrenceville, Winder, Franklin, Dallas, and Newnan 1057 AM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, east central, north central, northeast, northwest, and west central Georgia. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and additional power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GAZ072>076-082>086-096>098-107>113-272200- /O.NEW.KFFC.WI.Y.0014.240927T1500Z-240927T2200Z/ Jones-Baldwin-Washington-Glascock-Jefferson-Bibb-Twiggs-Wilkinson- Johnson-Emanuel-Bleckley-Laurens-Treutlen-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Toomsboro, Mcrae, GIbson, Louisville, Eastman, Sandersville, Alamo, Abbeville, Milledgeville, Vidalia, Mount Vernon, Soperton, Jeffersonville, Hawkinsville, Swainsboro, Gray, Macon, Dublin, Wrightsville, and Cochran 1057 AM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, east central, and southeast Georgia. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and additional power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SEC
3 follow-up statements
821 WWUS72 KFFC 272154 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 554 PM EDT Fri Sep 27 2024 GAZ072>076-082>086-096>098-107>113-272300- /O.EXP.KFFC.WI.Y.0014.000000T0000Z-240927T2200Z/ Jones-Baldwin-Washington-Glascock-Jefferson-Bibb-Twiggs-Wilkinson- Johnson-Emanuel-Bleckley-Laurens-Treutlen-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of GIbson, Toomsboro, Macon, Dublin, Alamo, Eastman, Hawkinsville, Cochran, Jeffersonville, Wrightsville, Mcrae, Louisville, Gray, Vidalia, Abbeville, Swainsboro, Soperton, Sandersville, Mount Vernon, and Milledgeville 554 PM EDT Fri Sep 27 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... The threat has ended. $$ GAZ001>009-281000- /O.CON.KFFC.WI.Y.0014.000000T0000Z-240928T1000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Including the cities of Fort Oglethorpe, Dalton, Blue Ridge, Chatsworth, Blairsville, Trenton, Ellijay, Hiawassee, and LaFayette 554 PM EDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Fannin, Gilmer, Union, Towns, Catoosa, Dade, Murray, Walker, and Whitfield Counties. * WHEN...Until 6 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GAZ011>016-019>025-027-030>039-041>062-066>071-078>081-089>095- 102>106-280100- /O.CON.KFFC.WI.Y.0014.000000T0000Z-240928T0100Z/ Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Harris-Talbot-Taylor-Crawford- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Stewart- Webster-Sumter-Dooly-Crisp- Including the cities of Franklin, Decatur, Covington, Vienna, Barnesville, Crawford, Lawrenceville, Riverdale, Buena Vista, Jasper, Dallas, Newnan, Stockbridge, Commerce, Carrollton, Griffin, Cordele, Talbotton, Forsyth, Montezuma, Douglasville, Conyers, Crawfordville, Greensboro, Butler, Woodstock, Roberts, Jackson, Peachtree City, Calhoun, Monticello, Dawsonville, Ellaville, Fort Moore, Zebulon, Marietta, Washington, Monroe, Thomaston, Comer, Cedartown, Dahlonega, Sparta, Winder, Eatonton, Gainesville, Cumming, Watkinsville, Warner Robins, Rome, Cleveland, Madison, Preston, Athens, Americus, Lumpkin, West Point, East Point, Summerville, Warrenton, Columbus, Atlanta, Bremen, Pine Mountain, Manchester, Cartersville, Fort Valley, and Homer 554 PM EDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Portions of central, east central, north central, northeast, northwest, and west central Georgia. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
339 WWUS72 KFFC 280115 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 915 PM EDT Fri Sep 27 2024 GAZ011>016-019>025-027-030>039-041>062-066>071-078>081-089>095- 102>106-280215- /O.EXP.KFFC.WI.Y.0014.000000T0000Z-240928T0100Z/ Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Harris-Talbot-Taylor-Crawford- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Stewart- Webster-Sumter-Dooly-Crisp- Including the cities of Franklin, Decatur, Covington, Vienna, Barnesville, Crawford, Lawrenceville, Riverdale, Buena Vista, Jasper, Dallas, Newnan, Stockbridge, Commerce, Carrollton, Griffin, Cordele, Talbotton, Forsyth, Montezuma, Douglasville, Conyers, Crawfordville, Greensboro, Butler, Woodstock, Roberts, Jackson, Peachtree City, Calhoun, Monticello, Dawsonville, Ellaville, Fort Moore, Zebulon, Marietta, Washington, Monroe, Thomaston, Comer, Cedartown, Dahlonega, Sparta, Winder, Eatonton, Gainesville, Cumming, Watkinsville, Warner Robins, Rome, Cleveland, Madison, Preston, Athens, Americus, Lumpkin, West Point, East Point, Summerville, Warrenton, Columbus, Atlanta, Bremen, Pine Mountain, Manchester, Cartersville, Fort Valley, and Homer 915 PM EDT Fri Sep 27 2024 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ GAZ001>009-281000- /O.CON.KFFC.WI.Y.0014.000000T0000Z-240928T1000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Including the cities of Fort Oglethorpe, Dalton, Blue Ridge, Chatsworth, Blairsville, Trenton, Ellijay, Hiawassee, and LaFayette 915 PM EDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WHAT...South winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Fannin, Gilmer, Union, Towns, Catoosa, Dade, Murray, Walker, and Whitfield Counties. * WHEN...Until 6 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
488 WWUS72 KFFC 280640 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 240 AM EDT Sat Sep 28 2024 GAZ001>009-280745- /O.CAN.KFFC.WI.Y.0014.000000T0000Z-240928T1000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Including the cities of Blairsville, Fort Oglethorpe, Dalton, Trenton, LaFayette, Hiawassee, Blue Ridge, Chatsworth, and Ellijay 240 AM EDT Sat Sep 28 2024 ...WIND ADVISORY IS CANCELLED... The gusty winds in the region that prompted the warning have weakened. Thus the Wind Advisory has been canceled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Sep 27, 8:57 AM EDT, 2 hours earlier.
Area forecast discussion, Sep 27, 8:57 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service Peachtree City GA 857 AM EDT Fri Sep 27 2024 ...New Update for Flood Watch Partial Cancellation... .UPDATE... Issued at 852 AM EDT Fri Sep 27 2024 Have shaved off roughly the S half of the Flood Watch (basically slightly farther S of remaining Flash Flood Warnings). It is important to remember that flood waters may be slower to recede in some areas. In addition, river and creek flooding will continue, even in the watch cancellation area. Please continue to obey road closures and never attempt to drive across flooded roadways! /SEC && .SHORT TERM... (Today through Saturday) Issued at 317 AM EDT Fri Sep 27 2024 Key Messages - Strong winds and heavy rainfall from Helene will continue in the region this morning. - Conditions will improve rapidly this afternoon as precipitation ends and winds weaken. Today: At 3 AM, Helene was moving northwards through central Georgia. The storm made landfall in the Big Bend region of Florida around 11 PM yesterday as a category 4 storm. As of the last update from the National Hurricane Center the storm was a category 1 hurricane. The storm should continue to decrease in intensity as it moves into north Georgia this morning. While the intensity may be falling, the storm remains dangerous. Additional tree and power line damage is probable as the storm moves northwards. Heavy tropical downpours will also continue to exacerbate flooding concerns. As we move into the late morning and early afternoon the rainfall and winds from Helene will gradually diminish as what remains of the system continues to rocket northwards. Guidance from the HREF favors a few lingering upslope rain showers over the north Georgia mountains this afternoon. Otherwise the rest of north and central Georgia should be rain free by early afternoon. Though the rain will have largely ended, local rivers and streams will continue to rise as runoff filters through the drainage basins. Anyone with interests that could be subject to river or stream flooding should continue to monitor the river forecasts closely. Tonight and Saturday: The remnants of Helene should be absorbed into an upper level trough over the Tennessee Valley tonight and Saturday. This should lead to increased rainfall over Tennessee and Kentucky, and some of this activity could wrap around into northern Georgia. A couple isolated showers could develop as far south as central Georgia with the diurnal heating Saturday afternoon. Any rainfall during this period should be light and scattered, with most locations receiving less than 0.10 inches of additional precipitation. Other than the minimal precipitation chances, no significant weather impacts are expected for storm clean up activities. Peak wind gusts should be in the 20 to 25 mph range Saturday afternoon and high temperatures will be in the 70s. Albright && .LONG TERM... (Saturday night through Thursday) Issued at 317 AM EDT Fri Sep 27 2024 Key Messages: - Due to excessive rainfall from Hurricane Helene river flooding will likely linger into the workweek, especially along the main stem rivers. - Dry weather and near average temperatures will prevail through the upcoming workweek. Sunday through the Workweek: Upper level troughing should hangout over the central Appalachians through early next week. This will allow a slight chance of thunderstorms to linger over the north Georgia mountains through Monday. Given the saturated soils any thunderstorms could pose a localized flooding risk. Drier air wrapping around the trough from the west should help keep the rest of Georgia dry Sunday and Monday. Ensemble guidance shifts the trough east into the Atlantic during the second half of the workweek As this occurs an upper level ridge should build in over the Southeast. Forecast confidence is high that this will result in continued dry weather through the end of the workweek (72 of 80 GEFS & EPS members produce less than 0.1 inches or precipitation in Atlanta through next Friday). The overall strength of the upper level ridge looks modest and this should keep afternoon high temperatures near seasonal averages all week (around 80 degrees). Albright && .AVIATION... (12Z TAFS) Issued at 642 AM EDT Fri Sep 27 2024 As Tropical Storm Helene continues to move through northern Georgia this morning the region will continue to see gusty winds, bursts of tropical rain and lower ceilings. Winds will generally be from a westerly direction with gusts in the 25 to 35 kt range. Isolated gusts to 50 kt may occur in eastern Georgia before 15Z. Ceilings and visibilities will remain in the IFR/LIFR range through 15Z today, then conditions should improve to MVFR/VFR by 22Z today. Prevailing VFR conditions are probable between 22Z today and 18Z Saturday. //ATL Confidence...12Z Update... Overall confidence in the KATL TAF is moderate. Moderate confidence in winds speeds, wind direction, ceilings and visibilities. High confidence in the end time for precipitation. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 62 80 64 81 / 10 10 10 10 Atlanta 63 78 64 80 / 10 20 10 10 Blairsville 58 70 59 73 / 20 50 30 40 Cartersville 63 78 62 80 / 20 30 10 10 Columbus 64 83 65 85 / 0 10 10 0 Gainesville 62 76 64 78 / 10 20 20 10 Macon 64 83 66 84 / 0 10 10 0 Rome 64 75 62 80 / 30 40 10 20 Peachtree City 62 79 62 81 / 10 20 10 10 Vidalia 66 86 67 87 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 2 PM EDT this afternoon for GAZ001>009-011>016- 019>025-027-030>039-041>062-066>068-070>073-075. Tropical Storm Warning for GAZ001>009-011>016-019>025-027- 030>039-041>062-066>076-078>086-089>098-102>113. SHORT TERM...SEC LONG TERM....Albright AVIATION...Albright
Hazardous weather outlook, Sep 27, 6:04 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 604 AM EDT Fri Sep 27 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 604 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Tropical Storm Helene will continue to produce and elevated risk for flash flooding and river flooding in north Georgia through this morning. Gusty winds will also occur and may result in areas of downed trees and power lines. Please use caution if traveling and avoid crossing any flooded roadways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms will be possible over northern Georgia between Saturday and Monday. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for activation tonight into Friday morning. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Sep 27, 8:58 AM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
858 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM Tropical Cyclone 3 N Cartersville 34.21N 84.80W
09/27/2024 Bartow GA Emergency Mngr
Tree reported down across the road near the
1400th block of Highway 411.
&&
TVLocal storm report, Sep 27, 9:04 AM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
904 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM Flash Flood 1 ESE Lithia Springs 33.79N 84.64W
09/27/2024 Douglas GA Emergency Mngr
Mt. Vernon Road was closed at Woodrow Wilson
Park due to flooding across the roadway.
&&Local storm report, Sep 27, 9:09 AM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
909 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Flash Flood 3 SSE Sweetwater Creek 33.72N 84.61W
09/27/2024 Douglas GA Emergency Mngr
Road was flooded and down to only one lane
in the 1800 block of Riverside Parkway.
&&Local storm report, Sep 27, 9:16 AM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
916 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Tropical Cyclone 1 NE Berkeley Lake 33.99N 84.17W
09/26/2024 Gwinnett GA Emergency Mngr
Tree down on building off of Berkeley Xing.
&&
TVLocal storm report, Sep 27, 9:33 AM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
933 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM Flash Flood 2 E Bolton 33.81N 84.43W
09/27/2024 Fulton GA Broadcast Media
Flash flooding has made parts of Defoors
Ferry Rd impassable.
&&
TVLocal storm report, Sep 27, 10:41 AM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1041 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM Flood 2 ENE Bolton 33.82N 84.43W
09/27/2024 Fulton GA Broadcast Media
Water over roadway along Peachtree Creek
near the intersection of Bohler Rd and
Hanover W Dr NW.
&&
TVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:47 PM EDT | Tornado Warning | FFC | Montgomery, Wheeler | 28 min |
| Sep 26, 9:01 PM EDT | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 71 hr |
| Sep 26, 9:03 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 40 hr |
| Sep 26, 9:20 PM EDT | Flash Flood Warning | FFC | Barrow, Butts, Cherokee, Clayton, Cobb, Crawford and 15 more | 10 hr |
| Sep 26, 9:28 PM EDT | Tornado Warning | FFC | Laurens | 32 min |
| Sep 26, 9:29 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Sep 26, 9:33 PM EDT | River Flood Warning | FFC | Chattooga | 24 hr |
| Sep 26, 10:03 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 32 hr |
| Sep 26, 10:05 PM EDT | River Flood Warning | FFC | Gwinnett | 31 hr |
| Sep 26, 10:08 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 29 hr |
| Sep 26, 10:12 PM EDT | River Flood Warning | FFC | Harris, Troup | 16 hr |
| Sep 26, 10:16 PM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 60 hr |
| Sep 26, 10:20 PM EDT | River Flood Warning | FFC | DeKalb | 12 hr |
| Sep 26, 10:21 PM EDT | River Flood Warning | FFC | DeKalb | 15 hr |
| Sep 26, 10:22 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 18 hr |
| Sep 26, 10:22 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Sep 26, 10:23 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 20 hr |
| Sep 26, 10:23 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 14 hr |
| Sep 26, 10:24 PM EDT | River Flood Warning | FFC | Gwinnett | 20 hr |
| Sep 26, 10:24 PM EDT | River Flood Warning | FFC | DeKalb | 19 hr |
| Sep 26, 10:25 PM EDT | River Flood Warning | FFC | Gwinnett, Walton | 19 hr |
| Sep 26, 10:25 PM EDT | River Flood Warning | FFC | Lamar, Spalding | 13 hr |
| Sep 26, 10:39 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 17 hr |
| Sep 26, 11:07 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Sep 26, 11:09 PM EDT | River Flood Warning | FFC | Forsyth | 26 hr |
| Sep 26, 11:19 PM EDT | Tornado Warning | FFC | Johnson, Washington | 26 min |
| Sep 26, 11:23 PM EDT | Flash Flood Warning | FFC | Bartow, Carroll, Cherokee, Cobb, Coweta, Douglas and 7 more | 6 hr |
| Sep 26, 11:27 PM EDT | Special Weather Statement | FFC | Butts, Henry | 33 min |
| Sep 26, 11:34 PM EDT | River Flood Warning | FFC | Fulton | 30 hr |
| Sep 26, 11:36 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 6 hr |
| Sep 27, 12:04 AM EDT | Special Weather Statement | FFC | DeKalb, Henry | 26 min |
| Sep 27, 12:10 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 33 hr |
| Sep 27, 12:28 AM EDT | River Flood Warning | FFC | DeKalb | 25 hr |
| Sep 27, 12:34 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 36 hr |
| Sep 27, 12:58 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Harris, Muscogee | 6 hr |
| Sep 27, 1:23 AM EDT | Flash Flood Warning | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 6 hr |
| Sep 27, 1:29 AM EDT | River Flood Warning | FFC | Fulton | 40 hr |
| Sep 27, 2:34 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 67 hr |
| Sep 27, 2:43 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Dooly, Emanuel, Johnson, Laurens and 7 more | 6 hr |
| Sep 27, 3:10 AM EDT | River Flood Warning | FFC | Fulton | 18 hr |
| Sep 27, 3:30 AM EDT | Flash Flood Warning | FFC | Baldwin, Bibb, Crawford, Glascock, Hancock, Houston and 7 more | 5 hr |
| Sep 27, 4:20 AM EDT | River Flood Warning | FFC | Cobb | 8 hr |
| Sep 27, 4:23 AM EDT | Flash Flood Warning | FFC | Crawford, Houston, Macon, Marion, Schley, Talbot and 1 more | 4 hr |
| Sep 27, 4:49 AM EDT | River Flood Warning | FFC | Cobb | 9 hr |
| Sep 27, 4:54 AM EDT | Flash Flood Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 4 hr |
| Sep 27, 5:04 AM EDT | River Flood Warning | FFC | Cobb | 28 hr |
| Sep 27, 5:10 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 27, 5:35 AM EDT | Flash Flood Warning | FFC | Bartow, Chattooga, Cherokee, Cobb, Coweta, Douglas and 6 more | 6 hr |
| Sep 27, 5:46 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 16 hr |
| Sep 27, 5:53 AM EDT | River Flood Warning | FFC | Coweta | 10 hr |
| Sep 27, 5:58 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 23 hr |
| Sep 27, 6:03 AM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| Sep 27, 6:07 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 16 hr |
| Sep 27, 6:29 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 29 hr |
| Sep 27, 6:36 AM EDT | River Flood Warning | FFC | Cherokee, Cobb | 11 hr |
| Sep 27, 6:43 AM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fayette, Fulton, Henry and 1 more | 8 hr |
| Sep 27, 6:53 AM EDT | River Flood Warning | FFC | Henry | 5 hr |
| Sep 27, 7:07 AM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fulton | 6 hr |
| Sep 27, 7:15 AM EDT | Flash Flood Warning | FFC | Cherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 8 hr |
| Sep 27, 7:17 AM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Sep 27, 7:22 AM EDT | River Flood Warning | FFC | Forsyth | 5 hr |
| Sep 27, 7:22 AM EDT | River Flood Warning | FFC | DeKalb | 10 hr |
| Sep 27, 7:30 AM EDT | Flash Flood Warning | FFC | Chattooga, Dade, Walker | 4 hr |
| Sep 27, 7:56 AM EDT | River Flood Warning | FFC | Fulton | 13 hr |
| Sep 27, 7:57 AM EDT | River Flood Warning | FFC | Rockdale | 7 hr |
| Sep 27, 8:00 AM EDT | River Flood Warning | FFC | DeKalb | 3 hr |
| Sep 27, 8:06 AM EDT | River Flood Warning | FFC | Telfair | 30 hr |
| Sep 27, 8:13 AM EDT | Flash Flood Warning | FFC | Catoosa, Cherokee, Dawson, Gilmer, Gordon, Murray and 3 more | 3 hr |
| Sep 27, 8:58 AM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Sep 27, 9:00 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 9 hr |
| Sep 27, 9:02 AM EDT | River Flood Warning | FFC | DeKalb, Gwinnett | 21 days |
| Sep 27, 9:04 AM EDT | River Flood Warning | FFC | Fulton | 5 hr |
| Sep 27, 9:16 AM EDT | River Flood Warning | FFC | Douglas | 34 hr |
| Sep 27, 9:17 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 39 hr |
| Sep 27, 9:19 AM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Sep 27, 9:20 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Sep 27, 9:21 AM EDT | River Flood Warning | FFC | Cherokee | 18 hr |
| Sep 27, 9:57 AM EDT | River Flood Warning | FFC | Jefferson, Washington | 32 hr |
| Sep 27, 9:58 AM EDT | River Flood Warning | FFC | Wilkes | 4 hr |
| Sep 27, 9:59 AM EDT | River Flood Warning | FFC | Jefferson | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.